Patient :I have been tryin to get pregnant for few tears last month my doctor gave me pills to help me ovulate an next month i didnt get my period just sytoms i took test an was negative its been 5 days since my missed period should of started can the medication stop a me from having period this month or is it too early for test?
Thank you for your question. We are not certain as to what medication you were placed on to help you ovulate in assisting you to get pregnant so we can only offer advice based on one of the more common medications used to assist women in ovulation. This medication is called clomiphene. Clomiphene is a selective estrogen receptor modulation class of drug used to treat anovulation (absent ovulation). One of the well documented side effects of this medication is abnormal vaginal bleeding. This can be either excessive bleeding or absent, reduced menstrual bleeding. We recommend that you visit with your doctor to express to have these concerns addressed as well to conduct a pregnancy test to determine if you have become pregnant. This would be the best way to be given complete assurance that your medication is working affectively and you are not experiencing serious side affects of its use.
Thank you for choosing askthedoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.